MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 4580 foreign body in patient health effect - impact code: 4641 unexpected medical intervention medical device problem code: 1562 material separation component code: 424 cap type of investigation: 4118 type of investigation not yet determined investigation findings: 3233 results pending completion of investigation conclusions: 11 conclusion not yet available.Pentax medical america (pai) performed a good faith effort (gfe) to gather additional information regarding this event and received a response via email on 12-aug-2025.From the attached complaint form, it was confirmed that a duodenoscope was used in conjunction during the procedure, with the following details provided: model: ed34-i10ct2 serial number: (b)(6).No additional information regarding the procedure, patient involvement, event circumstances, or reprocessing details was provided in the form.As the root cause of the reported event could not be determined to be attributable solely to either the distal end cap or the duodenoscope, separate mdrs have been submitted for both devices.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.9610877-2025-00184_oe-(b)(6) distal end cap fell off inside patient.9610877-2025-00185_ed34-i10ct2_(b)(6) distal end cap fell off inside patient.
 
Event or Problem Description
On 06-aug-2025, pentax medical became aware of an event involving a pentax medical single use sterile distal end cap model oe-a63 in canada within the pai region.A single-use sterile distal end cap (dec) for a duodenoscope was attached to the distal end of the endoscope, and an inspection was conducted according to the pre-use inspection procedure.When attaching the dec, two staff members confirmed the clicking sound, and the physician visually confirmed it before inserting the endoscope into the patient.Subsequently, when the physician attempted to operate the forceps elevator, the dec detached from the distal end of the endoscope and fell into the patient's body.The physician retrieved the dec using basket forceps for a gastroscope and completed the procedure with another duodenoscope.There was no patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 4580 foreign body in patient health effect - impact code: 4641 unexpected medical intervention medical device problem code: 1562 material separation component code: 424 cap type of investigation: 10 testing of actual/suspected device, 4110 trend analysis, 3331 analysis of production records investigation findings: 213 no device problem found investigation conclusions: 19 causes traced to user, 4315 causes not established.Correction information b4: date of this report - updated g6: follow-up #: 1 h2: if follow-up, what type? - updated h3: device evaluated by manufacturer - "no" to "yes" h6: codes updated.Additional information d4: primary unique device identifier (udi) d4: expiration date d9: is this device available for evaluation? h4: device manufacture date h11: evaluation summary.Evaluation summary: the reported event was the detachment of the cap (oe-a63).A review of production records showed no deviation or non-conformance.Based on the investigation, a potential root cause of this failure was that the cap was not securely attached, indicating that the cap may have detached and fallen into the patient's body during use of the therapeutic accessory.Examination of the detached product revealed no wear marks on the cap's locking hook, suggesting it may not have been fully inserted into its locking position.Additionally, the returned product could be attached to the scope without issue.As a supplementary event, it was reported that at this facility, a nurse experienced the cap detaching when rinsing the endoscope tip in a sterile water bottle.A definitive root cause of the reported issue could not be identified.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.A device history record (dhr) review was performed by the manufacturer.The review confirmed that the instrument was manufactured under normal conditions on 09-dec-2024, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 20-dec-2024.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key22824526
Report Number9610877-2025-00184
Device Sequence Number4564986
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)241209(17)261130(10)0021124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0021124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/17/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown